Need some help please

by Shannon
(US )

Hi Wray you are wonderful for helping those struggling- like myself. My story is ugly. My doctor tried me on many anti-anxiety and antidepressants since last May. Each one made me progressively worse to where I truly developed severe anxiety and depression. The last one he pulled me off of threw me into insomnia and I did not sleep for 9 straight days. I was a complete wreck, lost my job (I was only income), we lost our home and I checked myself into the osych ward in October of 2014. I was hoping they could help me. They out me on Remeron, which made me suicidal. They said just stick with it and it will help me. I got home and stayed on it for 8 weeks. It did not help me. I was not myself, depressed and still a mess. I realized that these drugs were really not going to work for me and started slowly titrating off of it. I am on 5 mg with 4 weeks to go and am having a hard time.
I found a holistic dr that thought there might be some hormonal issues (I am 42-heavy clotty periods, severe mood issues, etc) I got my results back. I have somewhat low T3free (2.8), low free testosterone (.2 pg), high estradiol (387.1 pg) and low progesterone (.3 ng)
I have a compounded 50mg progesterone and some testosterone being mailed to me. In the meantime I have been allying ProGest. I started at 10 mg and am up to 80. I feel depressed, anxious and now can not sleep! I am guessing I have taken too little is causing this.
I am wondering if my numbers seem “off” enough to be causing such havoc in my mental state. My days are very difficult to get through. I don’t feel like myself and don’t want to live like this. I have so much to live for and don’t feel it at all . Thank you!

Comments for Need some help please

Click here to add your own comments

Mar 14, 2015
Need some help please
by: Wray

Hi Shannon Thanks for the kind words. Your story is heard so often, far too often in fact. There are many nutrients which can help. Protesterone alone will not be sufficient, and certainly not 80mg/day. I feel you'll probably need about 200mg if not 400mg/day. See this comment here, scroll to 'Hormonal bipolar Menstrual psychosis the answer' Please see our page on Anxiety which gives a list of some of them. Please be cautious about using testosterone, see here, here, here, here here, here, here, here and here. Please have a Vitamin D test done, it sounds like yours could be low. Take care Wray

Mar 14, 2015
Still struggling
by: Shannon

Thank you so much for responding Wray! I upped my dose after reading through the site more. I am on day 4 of 120mg. Today I feel EXTREMELY charged up inside. Heart racing, heavy chest and cannot think about anything except this mess I have gotten myself into. I am so worried the progesterone is making me worse. :(
This is estrogen dominance from what I have read. I am scared to jump to 200...is there a chance I could
Feel worse? So sorry I am kinda a mess

Mar 21, 2015
Still struggling
by: Wray

Hi Shannon Yes you could feel worse, Oestrogen Dominance affects people in different ways and to varying degrees of severity. The test you did was pointless, if progesterone is needed as part of the test, then it should have been done ±7 days after ovulation or before bleeding. Progesterone will always be low in the follicular phase, it's meant to be. If your vitamin D level was great, does this mean your doctor went by the FDA recommendations? Or by the new info coming out on levels? It could be it's still far too low if taking the FDA levels. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...